Alert archive / Florida / Special Weather Statements in 2017
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 17, 2017, 4:02 PM EDT for Seminole County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 17, 2017, 4:02 PM EDT (20:02 UTC)
- Expired
- Aug 17, 2017, 4:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Melbourne, FL
County Seminole County, FL
The radar
The Melbourne radar (KMLB), 82 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 337 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
799
WWUS82 KMLB 172002
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT THU AUG 17 2017
FLZ041-046-141-172045-
Inland Volusia County FL-Seminole FL-Coastal Volusia County FL-
402 PM EDT THU AUG 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE AND SOUTHEASTERN
VOLUSIA COUNTIES UNTIL 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maytown, or 8 miles west of Oak Hill, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sanford, Oviedo, Lake Jessup, Geneva and Chuluota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2891 8087 2879 8091 2879 8097 2861 8097
2861 8100 2867 8118 2876 8130 2894 8106
TIME...MOT...LOC 2001Z 008DEG 10KT 2885 8099
$$
CombsWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 17, 2:41 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Aug 17, 2:41 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 241 PM EDT Thu Aug 17 2017 .DISCUSSION... Thru tonight...Boundary driven storms will continue to develop through mid and late afternoon in the weakly steered environment. The best chance for deep convection will be across inland locations where numerous boundary mergers have yet to occur with activity beginning a decrease past sunset. Locally heavy rain and frequent lightning will remain the primary storm hazard. Friday...Ridge axis is expected to become situated a little further north, which will open up a little earlier onshore flow conditions for the Space and Treasure Coast. Pcpn chcs will correspondingly be a little lower across the south on Fri with another round of scattered storms inland and especially across Orange Co. north across Lake Co and the I-4 corridor. From earlier discussion... Weekend-next Thu...The 00z GFS showed mid level inverted trough shifting west over the Gulf of Mexico early in the period, with ridge building in behind it over Florida. Meanwhile, the surface ridge axis will lift into north Florida Sunday, which would generate an onshore wind flow. The latest models showed highest moisture values from Sat (in the south) into Sunday as area comes under east side of the inverted trough. Lower POPs are anticipated Mon as mid level ridge covers the area. These climo or slightly below normal POPs will continue into mid week, except the northward nudge of the subtropical ridge may allow for the northern extension of a tropical wave to affect southern areas Tue into Wed. Frontal trough is shown dropping into the southeast states Thu and suppressing surface ridge back to the south. This would signal a return to higher than normal POPs for east central Florida. && .AVIATION...Scattered to numerous showers and thunderstorms expected this afternoon and evening primarily north and west of a line from KISM to KTIX where TEMPO groups have been included. Southward only have VCTS for KMLB where some storms could push back toward the coast this evening. KVRB, KFPR, and KSUA should remain dry. Shower/storm activity should diminish around sunset with VFR prevailing overnight tonight into early Friday afternoon. && .MARINE... Through tonight...Onshore winds along the coast becoming light this evening below 10 kts. Seas 1-2 ft near shore and around 2 to 3 ft well offshore. The greatest chance for offshore moving afternoon storms should be from about Canaveral northward. Fri...Surface ridge axis is forecast to extend across the central waters. This will produce a southwest wind flow in the north and southeast in the south. Speeds look 10 knots or less with continued rather benign seas. The chance for offshore moving afternoon storms looks low and mainly from about Canaveral northward. Weekend-Mon...Little change in the models showing axis of surface high pressure ridge nudging north into the northern waters Sat and then north of the waters on Sunday. Speeds look 10 knots or less, except up to 10-15 knots in the south half Sun-Mon. The more southeast wind component should bump up seas slightly to near 3 feet offshore and maybe 4 feet by Mon. A weak low pressure wave should increase shower/storm coverage in the southern waters Sat and central/north waters Sunday. Drier conditions are expected Mon. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 92 76 93 / 40 60 20 20 MCO 75 95 76 95 / 30 50 20 20 MLB 76 93 77 92 / 30 30 10 20 VRB 75 93 75 92 / 20 20 10 40 LEE 77 94 77 96 / 30 60 20 20 SFB 76 95 77 97 / 30 60 20 20 ORL 77 95 77 96 / 30 50 20 20 FPR 74 93 75 92 / 20 20 10 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/WU/JC
Hazardous weather outlook, Aug 17, 4:42 AM EDT, 11 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 442 AM EDT Thu Aug 17 2017 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-180000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 442 AM EDT Thu Aug 17 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Scattered to numerous afternoon and early evening showers and lightning storms are expected once again across east central Florida, mainly between about 2 PM and sunset. Storms will initially form out ahead of the local east and west coast sea breezes into early to mid afternoon, with additional boundary collisions creating greater coverage from late afternoon into early evening. Movement will be slow and erratic. Greatest coverage from late afternoon into early evening is forecast from Lake George southward through Osceola County and along the Kissimmee River into Okeechobee County. The main storm threats will be cloud to ground lightning strikes, wind gusts of 35 to 45 mph, and locally heavy rainfall amounts up to around 2 to 3 inches in a 60 to 90 minute period. Move indoors to safety if skies look threatening, or you hear thunder. .EXCESSIVE HEAT IMPACT... The combination of hot temperatures and high humidity may create a dangerous situation in which heat illnesses are possible. Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Highest heat index values will soar to between 100 and 106 from late this morning into early evening across much of east central Florida. .RIP CURRENT IMPACT... Ocean conditions will lead to a moderate threat for dangerous rip currents in the surf zone at east central Florida beaches. The threat will be highest from this morning into early afternoon and again around mid evening due to tidal effects. Check with your local beach patrol for additional information about ocean hazards. Swim only within sight of a lifeguard, and never swim alone. .MARINE THUNDERSTORM GUST IMPACT... A few stronger storms could produce wind gusts up to 35 knots over some of the larger inland lakes, as well as the Intracoastal and near shore Atlantic Waters, especially north of Cape Canaveral. .WATERSPOUT IMPACT... Marine interests should be alert for the potential of waterspouts. Showers and lightning storms can produce short-lived waterspouts with little or no advance warning. Boaters should seek safe harbor if a waterspout is spotted. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. Afternoon lightning storms will remain in the forecast through the weekend and into early next week. The main thunderstorm hazards will be frequent cloud to ground lightning, gusty winds, and locally heavy rainfall. The Rip Current threat is also expected to remain greater than normal for the next couple days due to a small lingering swell from distant Hurricane Gert. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today; however, spotters are encouraged to report any rain amounts of 3 inches or greater. Sedlock
In the hours before
Special weather statement, Aug 17, 4:02 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
402 PM EDT THU AUG 17 2017
FLZ041-046-141-172045-
Inland Volusia County FL-Seminole FL-Coastal Volusia County FL-
402 PM EDT THU AUG 17 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE AND SOUTHEASTERN
VOLUSIA COUNTIES UNTIL 445 PM EDT...
At 401 PM EDT, Doppler radar was tracking a strong thunderstorm near
Maytown, or 8 miles west of Oak Hill, moving south at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Sanford, Oviedo, Lake Jessup, Geneva and Chuluota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2891 8087 2879 8091 2879 8097 2861 8097
2861 8100 2867 8118 2876 8130 2894 8106
TIME...MOT...LOC 2001Z 008DEG 10KT 2885 8099
CombsThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 17, 4:22 PM EDT | Special Weather Statement | MLB | Flagler | 23 min |
| Aug 17, 5:22 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Osceola | 23 min |
| Aug 17, 5:46 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Aug 17, 5:59 PM EDT | Areal Flood Advisory | MLB | Orange | 61 min |
Nearby
Special Weather Statements in Florida, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.